Discharged with inr of 1.5

Hello everyone. I was in the hospital Sunday/Monday due to INR to high, 7.1 or so, It caused a serious and unrelenting bloody nose. While n the ER I received two bags of FFP (Fresh Frozen Plasma) & a 5 mg vvitamin K shot. They discharged me with INR of 1.5, they would not give me anything to start thinning my blood. Got home Monday and took 13.5 mgs warfarin (I do not have any heprin but will talk to PCP when I see her next week) any way I upped it to 14.5, I took another mg of warfaring amd have beem taking 14.5 since monday. Got INR yesterday and it INR has gone down to 1.3. Also ar discharge they gave me a flu shot. My question is when will my INR start coming back up? As u know I aam feeling terrible & symptomtic with such low inr.

thank u for ur time.

5 Replies

oldestnewest
  • First of all they should never have given you the flu shot whilst your INR was so unstable as its well known for affecting INR.

    Secondly Im really confused about some of the things you are saying. You said: They discharged me with INR of 1.5, they would not give me anything to start thinning my blood. They gave you VitK because your INR was too high and you left with a INR of 1.5. It takes about 3 days for the warfarin from that point to start to kick in so you need to wait to see what your next INR is. It will take time.

    You must talk to them about LMW heparin to tide you over until your INR gets up to your target INR.

  • Thank for ur reply. I know I shouldn't have allowed the flu shot, I looked up yesterday, I did not know that at the time. I don't have any LMW Heparin. I cant talk to my dr until Wednesday so I will just keep taken the warfarin amd check it again Monday. I am workin om gettn a new home INR machine. As a change in insurance took it away. To answer ur question about wanting something at hospital to start rethinning my blood, that was due to the fact that all I had at hope was warfarin and of course need to get it back to aa 3.5 asap!

    Thank u

  • You have been given a detailed reply from my colleague, the flu shot will have more than likely been tricky for your INR, and regarding the lack of warfarin, you should be on something else through this period, you need a consultant who fully understands your conditions to manage all aspects of your care. MaryF

  • You poor thing. It's so hard to get us at the right INR. I wish u luck. Just be gentle with urself until it's better. Try to relax and look after yourself 💋

  • Hi, I am very sorry about what has happened at the hospital.

    See to it that you have got LMW Heparin-shots to take as long as your Warfarin is not in range.

    Kerstin

You may also like...